Scrotal and abdominal skin necrosis complicating intravenous vasopressin therapy for bleeding esophageal varices

Howard K. Gogel, Ronald W. Sherman, Larry E. Becker

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Two patients with severe liver disease developed scrotal necrosis after intravenous vasopressin infusion for bleeding esophageal varices. One of these patients also developed anterior abdominal wall skin necrosis. Although ischemic complications secondary to vasopressin are probably not totally avoidable, attention to hypovolemia, concomitantly administered pressor drugs, patient position, and points of local pressure may decrease the likelihood of these previously unreported complications.

Original languageEnglish (US)
Pages (from-to)460-464
Number of pages5
JournalDigestive Diseases and Sciences
Volume30
Issue number5
DOIs
StatePublished - May 1 1985
Externally publishedYes

ASJC Scopus subject areas

  • Physiology
  • Gastroenterology

Fingerprint Dive into the research topics of 'Scrotal and abdominal skin necrosis complicating intravenous vasopressin therapy for bleeding esophageal varices'. Together they form a unique fingerprint.

  • Cite this